Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 6, 2018, 11:49 PM CDT for Donley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 11:49 PM CDT (04:49 UTC)
- Expired
- Sep 7, 2018, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Donley County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WGUS54 KAMA 070449
FFWAMA
TXC129-070745-
/O.NEW.KAMA.FF.W.0010.180907T0449Z-180907T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
1149 PM CDT THU SEP 6 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Central Donley County in the Panhandle of Texas...
* Until 245 AM CDT.
* At 1148 PM CDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
already fallen. Flash flooding is expected.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3505 10109 3506 10065 3478 10064 3478 10109
$$
Ferguson2 follow-up statements
641 WGUS74 KAMA 070622 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 122 AM CDT FRI SEP 7 2018 TXC129-070745- /O.CON.KAMA.FF.W.0010.000000T0000Z-180907T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Donley TX- 122 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SOUTHWESTERN DONLEY COUNTY... At 121 AM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain over the warned area. One to three inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Clarendon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3496 10109 3496 10076 3478 10081 3478 10109 $$ Ferguson
022 WGUS74 KAMA 070736 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 236 AM CDT FRI SEP 7 2018 TXC129-070746- /O.EXP.KAMA.FF.W.0010.000000T0000Z-180907T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Donley TX- 236 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DONLEY COUNTY WILL EXPIRE AT 245 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3496 10109 3496 10076 3478 10081 3478 10109 $$ Ferguson
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:43 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 6, 6:43 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 643 PM CDT Thu Sep 6 2018 .AVIATION... 00Z TAF Issuance...GUY is currently in MVFR due to low visibility/clouds from rain showers and will remain in MVFR the rest of the TAF period due to low ceilings. MVFR conditions are expected for AMA and DHT during the early morning hours tomorrow due to low ceilings. Winds are mainly from the north northeast for the entire TAF period with wind speeds between 5-15kts. Sky conditions are OVC for the TAF period with the chance for low clouds forming in the overnight/early morning hours. Rutt && .PREV DISCUSSION... /Issued 432 PM CDT Thu Sep 6 2018/ DISCUSSION... For tonight through Friday night, an upper level shortwave trof will track east across the central and southern high plains. Have incorporated 30 pops across the fcst area for showers and tstms tonight and Friday, reducing to slgt chc pops Friday night as the shortwave trof axis moves east of the OK and TX Panhandles. Dry weather is in the offing for Saturday thru the daytime hours on Sunday. Another minor upper level shortwave trof is progged by numerical weather models to drop sewd across the region Sunday night with a threat of showers and tstms. Superblend pops seem a bit on the high side so have lowered them to slgt chc values since other models, including the ECMWF, are drier. A repeat scenario is possible Monday night and have also undercut superblend pops down to slgt chc values for the same reason mentioned above. An upper level ridge of high pressure is then slated to translate into the area and remain in the vcnty later Tuesday through at least Thursday. This will result in a return to dry weather along with warmer temperatures. Medium range models are in general agreement with the progged upper level pattern and were accepted. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/15
Hazardous weather outlook, Sep 6, 4:08 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 408 PM CDT Thu Sep 6 2018 OKZ001>003-TXZ001>020-317-071100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 408 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms may develop across the Oklahoma and Texas Panhandles through tonight. If storms form, they should remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across most of the Oklahoma and Texas Panhandles Friday, Friday night, Sunday night, and Monday night. A few storms that develop will have the potential to become strong, with gusty winds and small hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:41 AM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.